Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 46, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 2, 2009, 1:43 PM EDT for Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2009, 1:43 PM EDT (17:43 UTC)
- Expired
- Jun 2, 2009, 2:28 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 021743
SVRMFL
FLC099-021845-
/O.NEW.KMFL.SV.W.0046.090602T1743Z-090602T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT TUE JUN 2 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 245 PM EDT
* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF NORTH PALM BEACH
GENERAL AIRPORT...AND MOVING SOUTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
NORTH PALM BEACH GENERAL AIRPORT...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2692 8023 2688 8016 2682 8011 2666 8028
2681 8040 2686 8042 2694 8029
TIME...MOT...LOC 1743Z 317DEG 7KT 2685 8030
$$
602 follow-up statements
179
WWUS52 KMFL 021802
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT TUE JUN 2 2009
FLC099-021845-
/O.CON.KMFL.SV.W.0046.000000T0000Z-090602T1845Z/
PALM BEACH FL-
202 PM EDT TUE JUN 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTH CENTRAL PALM BEACH COUNTY...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE ACREAGE...MOVING
SOUTH AT 10 MPH.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2692 8023 2688 8016 2682 8011 2666 8028
2681 8040 2686 8042 2694 8029
TIME...MOT...LOC 1801Z 359DEG 9KT 2680 8032
$$
60015
WWUS52 KMFL 021828
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
228 PM EDT TUE JUN 2 2009
FLC099-021838-
/O.CAN.KMFL.SV.W.0046.000000T0000Z-090602T1845Z/
PALM BEACH FL-
228 PM EDT TUE JUN 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY IS CANCELLED...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2692 8023 2688 8016 2682 8011 2666 8028
2681 8040 2686 8042 2694 8029
TIME...MOT...LOC 1828Z 359DEG 9KT 2673 8032
$$
60What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:46 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 2, 9:46 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 946 AM EDT TUE JUN 2 2009 .UPDATE... THE MIA MORNING SOUNDING WAS SHOWING A 850 TO 700 MB RIDGE OVER SOUTH FLORIDA. THIS RIDGE WILL REMAIN IN PLACE TODAY BEFORE SHIFTING NORTHWARD TONIGHT INTO CENTRAL FLORIDA. THIS WILL ALLOW FOR THE STEERING FLOW TO BE LIGHT FROM THE SOUTH TO SOUTHWEST OVER THE CWA. AT THE SAME TIME...BOTH THE EAST AND WEST COAST SEA BREEZES SHOULD DEVELOP AND PUSH INLAND TODAY. SO HAVE FOCUS THE HIGHEST POPS OVER THE INTERIOR AREAS OF THE CWA THIS AFTERNOON. HOWEVER...ALL AREAS OF THE CWA WILL SEE A CHANCE FOR SHOWERS AND THUNDERSTORMS AS THE PWAT VALUES ARE STILL RUNNING AROUND 1.7 TO 1.8 INCHES THIS MORNING AND THE CAPE IS AROUND 4000 J/KG. ONE OR TWO OF THE STORMS COULD EVEN BE STRONG AGAIN OVER THE CWA ESPECIALLY OVER THE INTERIOR AREAS WHERE THE SEA BREEZES AND LAKE BREEZE BOUNDARIES COLLIDE. THE PRIMARY IMPACTS FROM THE STORMS WILL BE HAIL...GUSTY WINDS...LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. SO WILL MENTION THIS IN THE MORNING HWO UPDATE. THE OTHER CHANGE IN THE FORECAST TO KEEP THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS GOING FOR THE EAST COAST METRO AREAS TONIGHT DUE TO THE SOUTHEAST WIND FLOW. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGE AREA PLAN. && .UPDATE...54/BNB .PREV DISCUSSION... /ISSUED 740 AM EDT TUE JUN 2 2009/ AVIATION... QUIET CONDITIONS EXPECTED INITIALLY AT ALL SOUTH FLORIDA TERMINALS...WITH SCT LAYERS OF AC/CI STREAMING OVERHEAD IN WESTERLY FLOW ALOFT. ATLANTIC COAST SEA BREEZE SHOULD BEGIN TO PUSH INLAND DURING THE MID/LATE MORNING...AND WILL INTRODUCE VCTS/CB AT 15Z. LIGHT ENELY STEERING FLOW SHOULD ALLOW CONVECTIVE ACTIVITY TO SLOWLY DEVELOP/SPREAD WESTWARD TOWARD THE INTERIOR AND GULF COAST...WITH IMPROVING CONDITIONS FOR THE ATLANTIC COAST AFTER 19Z. HOWEVER...AT APF...WILL CARRY VCTS/CB THROUGH 03/02Z WITH LINGERING LIGHT SHRA ACTIVITY EXPECTED IN THE VICINITY THROUGH REMAINDER OF THE FORECAST PERIOD. PREVAILING WINDS WILL REMAIN FROM THE SE/ESE AT 5-10 KNOTS ALONG THE EAST COAST...WITH ENE DRAINAGE FLOW SLOWLY GIVING WAY TO SE WINDS AT APF. 70/DD && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 86 73 86 73 / 40 20 50 30 FORT LAUDERDALE 86 75 86 74 / 30 20 50 30 MIAMI 87 74 86 75 / 40 20 50 30 NAPLES 88 72 87 72 / 40 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 2, 9:52 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 952 AM EDT TUE JUN 2 2009 FLZ063-066>075-168-172>174-030500- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 952 AM EDT TUE JUN 2 2009 ...CHANCE OF THUNDERSTORMS ALL OF SOUTH FLORIDA TODAY... ...A FEW WATERSPOUTS POSSIBLE ATLANTIC WATERS... ...SLIGHT RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST TO SOUTHEASTERLY WINDS IN THE 10 TO 15 MPH RANGE AND LOW TIDES IN THE LATE MORNING WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST TODAY. THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF SOUTH FLORIDA TODAY. FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS FROM 30 TO 40 MPH WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS THIS AFTERNOON. WATERSPOUTS: A FAVORABLE COMBINATION OF LIGHT WINDS AND LOW LEVEL CLOUD CONVERGENCE BANDS WILL RESULT IN A SLIGHT RISK OF WATERSPOUTS ACROSS THE LOCAL ATLANTIC WATERS TODAY. HAIL: THERE IS A SLIGHT CHANCE OF SMALL HAIL TODAY WITH ANY THUNDERSTORMS. FLOODING: WITH THE FREQUENT RAINS THAT HAVE AFFECTED THE EAST COAST METRO AREAS OVER THE LAST FEW DAYS, ANY ADDITIONAL HEAVY RAINS TODAY WILL QUICKLY RUNOFF WITH MINOR FLOODING POSSIBLE ACROSS THE EAST COAST METRO AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS ALL OF SOUTH FLORIDA THROUGH EARLY NEXT WEEK. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 2, 12:02 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1202 PM EDT TUE JUN 2 2009
FLZ069-070-075-021630-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1202 PM EDT TUE JUN 2 2009
...STRONG THUNDERSTORM MOVING ACROSS MAINLAND MONROE AND COLLIER
COUNTIES...
AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF OCHOPEE. THIS STORM WAS NEARLY
STATIONARY.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2592 8140 2587 8124 2585 8114 2580 8113
2577 8124 2579 8127 2580 8127 2580 8128
2587 8144
TIME...MOT...LOC 1602Z 096DEG 0KT 2584 8129
60Special weather statement, Jun 2, 1:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
135 PM EDT TUE JUN 2 2009
FLZ067-068-021830-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
135 PM EDT TUE JUN 2 2009
...STRONG THUNDERSTORM MOVING ACROSS PALM BEACH COUNTY...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF NORTH PALM BEACH GENERAL
AIRPORT...MOVING SOUTHEAST AT 10 MPH.
THIS STORM WILL AFFECT...
NORTH PALM BEACH GENERAL AIRPORT...
THE ACREAGE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2692 8023 2688 8016 2682 8011 2666 8028
2681 8040 2686 8042 2694 8029
TIME...MOT...LOC 1735Z 317DEG 7KT 2686 8031
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:02 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Jun 2, 1:35 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| Jun 2, 2:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 67 min |
| Jun 2, 2:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Jun 2, 3:14 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jun 2, 3:30 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jun 2, 3:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 2, 3:48 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Jun 2, 4:10 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| Jun 2, 4:16 PM EDT | Areal Flood Advisory | MFL | Collier | 81 min |
| Jun 2, 4:23 PM EDT | Special Weather Statement | MFL | Glades | 37 min |
| Jun 2, 4:45 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Jun 2, 4:47 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Jun 2, 4:59 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jun 2, 5:53 PM EDT | Special Marine Warning | MFL | 22 min | |
| Jun 2, 6:38 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jun 2, 6:57 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.